Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 201, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 25, 2025, 2:21 PM CDT for 7 counties in Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2025, 2:21 PM CDT (19:21 UTC)
- Expired
- May 25, 2025, 3:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Giles County, TN, Hickman County, TN, Lawrence County, TN, Lewis County, TN, Maury County, TN, Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 118 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 12:28 PM CDT, 1 hour 53 minutes earlier. Its key messages:
- Updated at 1228 PM CDT Sun May 25 2025
- Daily rain and thunderstorm chances continue into mid-week. Severe threat is low, but if there are any, the main hazard will be strong winds.
- Monitoring flooding potential next work week. Continue to monitor the forecast.
Area forecast discussion, May 25, 12:28 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1228 PM CDT Sun May 25 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1228 PM CDT Sun May 25 2025 - Daily rain and thunderstorm chances continue into mid-week. Severe threat is low, but if there are any, the main hazard will be strong winds. - Monitoring flooding potential next work week. Continue to monitor the forecast. && .SHORT TERM... (Rest of today through tonight) Issued at 1057 AM CDT Sun May 25 2025 Surface obs this morning indicate a weak surface low over OK, and an associated front is the focus for thunderstorm development. A line of thunderstorms is taking shape over AR this morning with additional development behind it in OK & KS. This line over AR is expected to grow and better organize itself as it dives south and east. As it does so, it'll clip our southwestern counties which will have to be monitored for strong to severe potential this afternoon where a slight risk (level 2 out 5) is still in place. Fortunately, our severe weather risk remains low with unfavorable parameters. CAPE values are low at around 500-800 J/kg with bulk shear at around 30-40 knots. Mid- and low-level lapse rates are also unimpressive at around 6 C/km. HRRR soundings across the area only show a low severe weather threat through the evening with the main threat from any stronger storm being strong to potentially damaging winds. The thunderstorms developing over OK & KS will move into the area right behind the first wave, more or less following the same path. Again, unfavorable parameters still show a low severe weather threat. Thunderstorms will move out of the area late this evening, with a low chance for lingering light rain overnight. && .LONG TERM... (Monday through next Sunday) Issued at 1057 AM CDT Sun May 25 2025 Our weather pattern remains very unsettled as we begin a new week. With abundant moisture in place, additional showers and storms will develop Monday, but it will be that evening and overnight where more widespread rain moves into the area. This is due to a shortwave that moves through the area Monday night through Tuesday, providing additional forcing for greater coverage and more substantial rain. Models show PWAT values of 1.75 inches to near 2 inches, which would easily surpass the 90th percentile for this time of the year and potentially approach daily records. Forecast soundings are too saturated to suggest much of a severe weather threat, but with moisture values like this, we'll have to monitor the flooding potential closely. Especially across the southwest due to the repeated rounds of rain. The shortwave exits our area Tuesday, but our daily rain chances continue with a troughing pattern setting up over the eastern CONUS. An unsettled pattern and plenty of moisture still hanging around keeps low to medium rain chances in the forecast through Friday. We'll likely be entering a more summer-like pattern with isolated to scattered storms following a diurnal pattern. A weak front moves through the area Friday, finally scouring out our moisture which means that a drier weekend is currently favored. Unfortunately, we won't be cooling off post-front as temperatures make their way back into the 80s this weekend. && .AVIATION... (18Z TAFS) Issued at 1228 PM CDT Sun May 25 2025 Ceilings will continue lowering into MVFR conditions through the TAF period. SH and TS will continue moving from west to east across all TAF sites into the 03z hour. Low ceilings will persist once the rain clears the area, and winds will remain northeasterly or variable under 10 knots. && .PRELIMINARY POINT TEMPS/POPS... Nashville 61 77 67 80 / 60 70 90 100 Clarksville 60 73 65 76 / 50 70 100 90 Crossville 57 72 61 73 / 60 70 100 90 Columbia 62 77 67 80 / 70 80 90 90 Cookeville 58 75 64 76 / 50 60 100 100 Jamestown 55 74 60 74 / 50 50 100 100 Lawrenceburg 63 78 66 79 / 70 80 90 90 Murfreesboro 61 77 66 81 / 60 80 90 100 Waverly 58 72 63 76 / 60 80 100 90 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Clements LONG TERM....Clements AVIATION.....Holley
In the hours before
Special weather statement, May 25, 1:42 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Nashville TN
142 PM CDT Sun May 25 2025
TNZ024-025-056-057-251930-
Hickman TN-Dickson TN-Humphreys TN-Perry TN-
142 PM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN DICKSON...NORTH
CENTRAL PERRY...HUMPHREYS AND NORTHWESTERN HICKMAN COUNTIES THROUGH
230 PM CDT...
At 141 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Johnsonville, or near Camden, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dickson, Waverly, Centerville, Camden, New Johnsonville, McEwen,
Hurricane Mills, Pinewood, Nunnelly, Bucksnort, and I-40 Near The
Tennessee River.
This includes Interstate 40 between mile markers 136 and 169.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3600 8800 3603 8800 3605 8799 3613 8792
3617 8792 3620 8794 3620 8759 3618 8757
3621 8755 3621 8741 3578 8738 3579 8798
3583 8797 3587 8794 3594 8793 3595 8801
3597 8802
TIME...MOT...LOC 1841Z 264DEG 37KT 3599 8803
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
10The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:42 PM CDT | Special Weather Statement | OHX | Hickman, Humphreys | 48 min |
| May 25, 1:50 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry, Wayne | 40 min |
| May 25, 2:57 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury, Wayne | 48 min |
| May 25, 3:24 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Marshall | 51 min |
| May 25, 3:54 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb, Rutherford | 36 min |
| May 25, 4:05 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 55 min |
| May 25, 4:57 PM CDT | Special Weather Statement | OHX | White | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.